Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2010, 2:18 PM MDT for Lincoln County, New Mexico. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2010, 2:18 PM MDT (20:18 UTC)
- Expired
- Jul 29, 2010, 3:33 PM MDT
- In force
- 75 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:18 AM MDT, 11 hours earlier.
Area forecast discussion, Jul 29, 3:18 AM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 AM MDT THU JUL 29 2010 .DISCUSSION... THE UPPER LOW OVER SOUTHEAST NM IS EXPECTED TO CONTINUE TO TRACK SLOWLY WESTWARD ACROSS SOUTHERN NM THROUGH FRIDAY...THEN ITS NOT CLEAR WHAT WILL HAPPEN TO THE FEATURE. MODELS SEEM TO INDICATE SOME OF THE CIRCULATION MAY BE ABSORBED BY A STATIONARY LOW OVER THE BAJA...AND SOME OF IT MAY SHEAR NORTHWARD IN THE MONSOONAL MOISTURE PLUME THROUGH WESTERN NM ON SATURDAY. MEANWHILE...THE UPPER LEVEL RIDGE AXIS WILL CONTINUE TO EXTEND FROM KANSAS WESTWARD THROUGH CO...THEN SOUTHWESTWARD ACROSS THE FOUR CORNERS TODAY AND FRIDAY. HOWEVER...THE RIDGE IS EXPECTED TO LOSE STRENGTH ACROSS THE ROCKIES SATURDAY WITH THE MAIN 500 MB HIGH PRESSURE CENTER BECOMING BRIEFLY MORE CONCENTRIC OVER OKLAHOMA OR NORTH TEXAS. THE NET EFFECT WILL BE A SHIFTING OF THE STORM TRACK FROM EAST TO WEST FLOW TODAY AND FRIDAY...TO MORE OF A SOUTH TO NORTH FLOW SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TODAY...WITH MOST OF THE NUMEROUS ACTIVITY FAVORING THE SOUTH CENTRAL AND SOUTHWEST MOUNTAINS. MAINLY ISOLATED CELLS WILL BE FOUND ON THE PLAINS BY THIS AFTERNOON...EXCEPT FOR SCATTERED ACTIVITY OVER CHAVES COUNTY AS THE LOW WILL JUST BE EXITING THAT AREA BY THEN. BY FRIDAY THE LOW WILL BE FAR ENOUGH SOUTHWEST THAT THE MOST NUMEROUS CONVECTION SHOULD BE FOUND IN THE SOUTHWEST AND PERHAPS WEST CENTRAL MOUNTAINS...WITH MAINLY ISOLATED ACTIVITY ELSEWHERE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...AND ISOLATED ACTIVITY ACROSS THE EASTERN PLAINS. SATURDAY THE FOCUS FOR MAINLY SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AS THE STORM TRACK SHIFTS OUT OF THE SOUTH. HOWEVER...THE UPPER HIGH CENTER MAY BE FAR ENOUGH SOUTH FOR SOME OF THE STORMS THAT FORM ON THE SANGRES TO MOVE NORTHEASTWARD ONTO THE NE PLAINS. SUNDAY INTO THE COMING WORK WEEK...THE HIGH EAST OF NM MAY BEGIN TO BUILD WESTWARD OR AT LEAST EXTEND A RIDGE AXIS WESTWARD OVER NM. THIS WOULD TILT THE MOISTURE PLUME SO THAT CONVECTION FAVORS THE WESTERN AND NORTHERN MOUNTAINS AND NORTHWEST PLATEAU. IN THIS PATTERN...MUCH OF THE SOUTHEAST AND SOUTHERN PARTS OF THE EAST CENTRAL PLAINS MAY REMAIN DRY...BUT STORMS COULD MOVE EAST OR NORTHEASTWARD OFF THE SANGRES DURING THE AFTERNOONS AND EVENINGS. HIGH TEMPERATURES WILL REMAIN A FEW TO 7 DEGREES BELOW NORMAL SOUTH OF I-40 TODAY AS THE UPPER LOW CROSSES SOUTH CENTRAL NM. MEANWHILE...TEMPERATURES ACROSS THE NORTH WILL BE CLOSER TO SEASONAL NORMS. FRIDAY...HIGHS WILL BE A FEW DEGREES BELOW NORMAL ACROSS THE SW WHILE THE NE FEELS READINGS AS MUCH AS 6 DEGREES ABOVE NORMAL. SATURDAY THROUGH MID WEEK CALLS FOR HIGH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL ACROSS THE EAST DUE TO THE PROXIMITY OF THE UPPER HIGH. INITIALLY DURING THIS PERIOD...THE CLOUDS AND PRECIPITATION ACROSS THE WEST WILL HOLD READINGS NEAR NORMAL. HOWEVER...WESTERN READINGS MAY CLIMB A FEW TO SEVERAL DEGREES ABOVE NORMAL BY TUESDAY OR WEDNESDAY IF THE MOISTURE PLUME CAN DRIFT FAR ENOUGH NORTHWESTWARD. 44 && .AVIATION... VFR CONDITIONS THE RULE THIS MORNING AND EARLY AFTN ACROSS N AND CENTRAL NM...BUT A FEW PATCHES OF MVFR CIGS AND VSBYS...AND MT OBSCURATIONS...POSSIBLE THROUGH MID TO LATE MORNING ROUGHLY W TWO THIRDS OF FCST AREA AS WELL AS SE PLAINS. SCATTERED TO OCCASIONALLY NUMEROUS SHRA AND TSRA ACROSS THE AREA AGAIN THIS AFTN INTO THE EVE WITH SOUTHERN AND WESTERN HIGHER TERRAIN AREAS SEEING THE MOST WIDESPREAD ACTIVITY. EXPECT LOCALIZED MVFR CONDITIONS...CIGS AND PCPN REDUCED VSBYS...ASSOCIATED WITH STRONGER THUNDERSTORMS. THIS INCLUDES MOST OF THE TERMINAL SITES...ESPECIALLY SAF...ABQ...TCC... ROW AND GUP. STORM RELATED MVFR CONDITIONS HOWEVER SHOULD BE SHORT IN DURATION. FAIRLY SIMILAR PATTERN FRIDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... HIGH PRESSURE ALOFT STILL RIDGING NW AND W ACROSS S COLORADO AND 4 CORNERS AREA. UPPER LEVEL INVERTED LOW PRESSURE WAVE SLOWLY SHIFTING WESTWARD ON SW SIDE OF HIGH. SHOULD GENERATE ANOTHER DECENT OUTBREAK OF WETTING RAIN THUNDERSTORMS THIS AFTN AND INTO THE EVENING. HIGHER TERRAIN AREAS FROM CENTRAL MTN CHAIN ON WEST LOOK TO BE THE MOST FAVORED LOCALES...BUT AT LEAST SOME WILL DRIFT OR EVEN FORM OVER LOWER ELEVATIONS. ANY STORM WILL BE CAPABLE OF GENERATING VERY HEAVY RAINFALL WITH SOME VERY LOCALIZED FLOODING POTENTIAL AGAIN TODAY. LOW PRESSURE TROUGH ALOFT OVER THE WEST COAST EXPECTED TO EASE A LITTLE FURTHER INLAND LATER FRIDAY TO SATURDAY PERIOD WHILE UPPER HIGH BECOMES CENTERED OVER CENTRAL TEXAS TO OKLAHOMA. REMNANTS OF WEAK NM WAVE SHOULD TURN N OR NW OVER FAR W NM OR E AZ SO ANOTHER ROUND OF SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS SEEMS LIKELY...FAVORING WESTERN THIRD TO HALF OF NM. LESS COVERAGE ACROSS THE EASTERN PLAINS. STORMS WILL BE SLOW MOVING SO THERE IS A BETTER CHANCE FOR FAIRLY WIDESPREAD QUARTER TO HALF INCH RAINFALL AMOUNTS AND MUCH MORE LOCALIZED 1 TO 2 INCH AMOUNTS POSSIBLE. HUMIDITY VALUES WILL REMAIN ABOVE 25 PERCENT WITH THE LOWEST READINGS ACROSS PORTIONS OF THE EASTERN PLAINS AS TEMPERATURES WARM SOMEWHAT THERE. BY EARLY NEXT WORK WEEK AND PERHAPS AS SOON AS SUNDAY NM SHOULD BE SHIFTING MORE INTO MOISTURE RECYCLE MODE. ISOLATED TO SCATTERED WET THUNDERSTORMS WOULD OCCUR THEN...THIS TIME FAVORING W CENTRAL AND NW PORTIONS. EASTERN AREAS...ESPECIALLY SOUTHEAST HALF OVER THE WEEKEND AND INTO EARLY NEXT WEEK LIKELY TO SEE THE LEAST AMOUNT OF WETTING RAIN WITH THE LOWEST HUMIDITIES. BUT HUMIDITY VALUES ARE EXPECTED TO GENERALLY REMAIN ABOVE 20 PERCENT THERE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 91 63 91 65 / 40 40 30 30 DULCE........................... 84 54 86 55 / 50 50 30 30 CUBA............................ 82 54 85 54 / 50 40 40 40 GALLUP.......................... 84 59 84 59 / 50 40 40 40 EL MORRO........................ 80 55 80 54 / 60 50 40 30 GRANTS.......................... 84 57 85 57 / 40 40 30 30 QUEMADO......................... 82 57 81 59 / 50 50 40 30 GLENWOOD........................ 88 63 88 64 / 50 60 50 40 CHAMA........................... 78 50 78 50 / 60 50 40 30 LOS ALAMOS...................... 83 57 86 57 / 40 30 30 30 PECOS........................... 80 55 85 56 / 40 30 30 20 CERRO/QUESTA.................... 81 51 82 51 / 30 30 40 30 RED RIVER....................... 74 46 75 45 / 40 30 50 30 ANGEL FIRE...................... 76 45 78 45 / 30 30 40 30 TAOS............................ 84 53 84 55 / 30 30 30 30 ESPANOLA........................ 90 60 91 60 / 30 30 30 30 SANTA FE........................ 82 57 86 61 / 40 30 30 30 SANTA FE AIRPORT................ 85 59 88 60 / 40 30 30 30 ALBUQUERQUE FOOTHILLS........... 86 65 89 66 / 40 30 20 30 ALBUQUERQUE HEIGHTS............. 87 67 90 68 / 40 30 20 30 ALBUQUERQUE VALLEY.............. 88 62 91 63 / 30 30 20 30 ALBUQUERQUE WEST MESA........... 87 64 90 64 / 30 30 20 30 LOS LUNAS....................... 89 64 92 63 / 30 30 20 30 RIO RANCHO...................... 88 64 91 65 / 40 30 20 30 SOCORRO......................... 89 63 89 63 / 50 30 20 30 SANDIA PARK/CEDAR CREST......... 76 54 78 55 / 30 30 30 30 MORIARTY/ESTANCIA............... 85 57 89 57 / 30 30 30 20 CLINES CORNERS.................. 81 58 84 58 / 30 30 30 20 GRAN QUIVIRA.................... 82 58 84 59 / 40 30 30 20 CARRIZOZO....................... 85 60 87 61 / 50 30 30 20 RUIDOSO......................... 74 54 78 56 / 60 30 30 20 CAPULIN......................... 83 55 86 55 / 10 10 20 10 RATON........................... 87 58 88 58 / 10 20 20 20 LAS VEGAS....................... 80 54 84 56 / 20 20 20 20 CLAYTON......................... 91 63 93 65 / 10 10 10 10 ROY............................. 84 62 87 62 / 10 10 10 10 CONCHAS......................... 93 66 96 69 / 10 10 10 10 SANTA ROSA...................... 89 62 93 61 / 20 10 10 10 TUCUMCARI....................... 92 66 95 67 / 10 10 10 5 CLOVIS.......................... 87 64 91 65 / 20 10 5 5 PORTALES........................ 88 63 91 66 / 20 10 5 5 FORT SUMNER..................... 90 65 94 66 / 20 10 10 5 ROSWELL......................... 88 66 93 67 / 20 20 10 5 PICACHO......................... 84 62 88 62 / 40 20 20 10 ELK............................. 77 58 82 58 / 50 50 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/43
Hazardous weather outlook, Jul 29, 6:12 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 612 AM MDT THU JUL 29 2010 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 612 AM MDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALIZED HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL MOUNTAINS. THE POTENTIAL EXISTS FOR MINOR FLOODING TO DEVELOP...ESPECIALLY IN PLACES WHERE THE GROUND IS SATURATED FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THE THREAT FOR HEAVY RAIN AND LOCALIZED MINOR FLOODING WILL CONTINUE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. FURTHER WEST...THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE...WHERE THE HEAVIEST RAIN IS EXPECTED. SATURDAY...THE RISK OF MINOR FLOODING FROM THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ALONG AND WEST OF THE CONTINENTAL DIVIDE. SUNDAY...THE RISK OF MINOR FLOODING FROM THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE RELEGATED ALONG AND NORTHWEST OF A LINE FROM GALLUP TO CHAMA...INCLUDING FARMINGTON AND THE FOUR CORNERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY DUE TO A SOMEWHAT HIGHER POTENTIAL FOR FLASH FLOODING ALONG AND WEST OF THE CONTINENTAL DIVIDE. PLEASE PROVIDE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:24 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 111 min |
| Jul 28, 6:45 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 90 min |
| Jul 28, 7:28 PM MDT | Flash Flood Warning | ABQ | San Miguel, Santa Fe | 2 hr |
| Jul 28, 7:49 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 116 min |
| Jul 29, 11:09 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 111 min |
| Jul 29, 11:14 AM MDT | Areal Flood Advisory | ABQ | Socorro | 91 min |
| Jul 29, 11:17 AM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 118 min |
| Jul 29, 11:28 AM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 29, 11:32 AM MDT | Areal Flood Advisory | ABQ | McKinley | 88 min |
| Jul 29, 12:21 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 114 min |
| Jul 29, 12:43 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Jul 29, 12:54 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 111 min |
| Jul 29, 1:06 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 114 min |
| Jul 29, 1:13 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance, Valencia | 2 hr |
| Jul 29, 1:20 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Jul 29, 1:24 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 111 min |
| Jul 29, 1:36 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 114 min |
| Jul 29, 1:49 PM MDT | Flash Flood Warning | ABQ | Socorro | 86 min |
| Jul 29, 1:59 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 29, 2:25 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 2 hr |
| Jul 29, 2:59 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro, Valencia | 2 hr |
| Jul 29, 3:05 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 115 min |
| Jul 29, 3:18 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 117 min |
| Jul 29, 4:03 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Guadalupe, San Miguel, Santa Fe, Torrance | 117 min |
| Jul 29, 4:08 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 112 min |
| Jul 29, 4:15 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 2 hr |
| Jul 29, 4:33 PM MDT | Areal Flood Advisory | ABQ | Chaves | 117 min |
| Jul 29, 4:38 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 112 min |
| Jul 29, 4:46 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.